# SDR 99UAL900196

- Difficulty date: April 8, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7270U
- Make and model: Boeing 727222
- Aircraft serial: 21417
- Engine: Pwa JT8D15
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Pump
- Condition: Failed
- Location: Nr 2 Engine
- Component: Pwa, 515107MOD
- Stage of operation: NR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

AT 23,000 FEET NR 2 ENGINE OIL SHOWED 1 GALLON.  CONTINUED TO DECREASE TO ALMOST ZERO OIL.  OIL TEMPERATURE WAS 114 DEGREES.  PULLED THROTTLE BACK AND OIL TEMPERATURE RACED INTO THE YELLOW ARC AND OIL PRESSURE STABILIZED AT 47 PSI.  SHUT ENGINE DOWN IN FLIGHT.  WIND MILLED FOR 25 MINUTES.  *S/D*   BEARING BORE WEAR, .039 ON THE MAIN OIL PUMP INNER COVER ALLOWED OIL FROM THE HIGH PRESSURE PUMP SECTION TO MIGRATE TO THE GEARBOX.  THE EXCESS OIL INTRODUCED TO THE GEARBOX WAS SPILLED OVERBOARD BY THE DEOILER CAUSING OIL STARVATION IN THE TANK.  THE ENGINE WAS REPLACED BEFORE THE AIRCRAFT RETURNED TO SERVICE, AND THE MAIN OIL PUMP IS UNDER ANALYSIS TO AVOID A RECURRENCE.
